MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Visual Impairment (2138); Visual Disturbances (2140); No Code Available (3191)
Date of Event 10/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was initially reported that a zxr00 16.0 diopter intraocular lens (iol) was implanted in the right eye (od) on (b)(6) 2017.There is a planned explant on (b)(6) 2017 because the patient was unhappy with the lens.Reportedly, the lens will be replaced with a zlb00 16.5 diopter iol.Pre-operatively, on (b)(6) 2017, the patient's visual acuity was 20/100, pin hole (ph) visual acuity was 20/40+, and refraction was -1.25 x +0.25 x 159.Post-operatively, day one, (b)(6) 2016, the patient was j10 and had a little bit of edema.In addition, visual acuity was 20/50- with no improvement using pin holes.On (b)(6) 2017, at the patient one week post-operative visit, the patient complained of unable to read up close, at distance, print is almost double and shadowy.Furthermore, the patient's uncorrected visual acuity (ucva) was 20/30 and best corrected visual acuity (bcva) was 20/20, with a refraction of +0.25 x +0.75 x 040.Later, additional information was provided.It was confirmed the lens was explanted on (b)(6) 2017 without complication, no vitrectomy or sutures were required and there was no patient injury post-op.The replacement lens was a zlb00 16.5 diopter iol.No additional information provided.
 
Additional Manufacturer Narrative
Through follow up additional information was provided.Explant of the lens was confirmed and was conducted on (b)(6) 2017.There was no incision enlargement, vitrectomy or sutures required at explant.No patient post-op injury reported.The explanted lens was replaced with a model zlb00.(b)(4).No additional information was provided.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was returned to the manufacturer.The product was inspected using a 12x magnification and no anomalies were found.The complaint cannot be confirmed.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints history revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6992336
Report Number9614546-2017-01045
Device Sequence Number444973
Product Code POE
UDI-Device Identifier05050474579019
UDI-Public(01)05050474579019(17)220505
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/05/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2017
Initial Date Received by Manufacturer 10/04/2017
Supplement Date Received by Manufacturer10/26/2017
12/21/2017
Initial Report FDA Received Date10/31/2017
Supplement Report FDA Received Date11/22/2017
01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR